# SDR CA090403002

- Difficulty date: March 17, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Cessna 414
- Aircraft time: 8,525 hours
- Engine: Cont TSIO520NB
- Propeller: Hartzl PHCC3YF2
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: 11621RAM
- Condition: Worn
- Location: Piston
- Stage of operation: CR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PISTON PIN BUSHING FAILED DUE TO LACK OF LUBRICATION. ENG DISMANTLED AND FAILURE DETERMINED TO BE CASUED BY SEALANT BLOCKING THE PISTON COOLING JET TO NR 2 CYLINDER. THE PROBLEM SEEMED TO BE CAUSED BY THE USE OF EXCESSIVE SEALANT (POSSIBLY LOCKTITE 515) THROUGHOUT THE ENGINE AT OVERHAUL. THE SEALANT MIGRATED THROUGH THE OIL GALLERIES AND CREATED A BLOCKAGE IN THE NR 2 PISTON COOLING NOZZLE, STOPPING THE FLOW OF OIL TO THE PISTON PIN BUSHING, THUS CAUSING IT TO PICK UP ON THE PISTON PIN.
